Alabama, 2016Damaging Winds in Alabama, August 26, 2016
August 26, 2016 · NWS HUN · 17 events in 3 counties and zones
Scattered to numerous thunderstorms erupted during the early to mid afternoon hours in north Alabama. The storms tracked west and northwest through the afternoon producing sporadic wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered to numerous thunderstorms erupted during the early to mid afternoon hours in north Alabama. The storms tracked west and northwest through the afternoon producing sporadic wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Aug 26, 11:33 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 26, 11:33 AM CST, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
1233 PM CDT FRI AUG 26 2016
.UPDATE...
For 18Z TAFs.
&&
.DISCUSSION...
(Issued 917 AM CDT FRI AUG 26 2016)
Large upper high still covers much of the sern US which should keep
pcpn chances across the cwa on the low side. However with plenty of
low level moisture and daytime heating (low/mid 90s) can expect sct
shra/tsra mainly this aftn across the TN valley. Pcpn chances will
taper off this evening.
007
&&
.AVIATION...
For 18Z TAFs:
Current radar shows scattered showers and couple storms developing
mainly south of the TN river and west of the I-65 corridor.
Expecting showers or storms to push in the vicinity of the terminals
by 20Z. Given the scattered nature of these storms, only mentioned
VCTS (VCSH at HSV) and will tempo as needed. TS threat should end
between 0-2z. Patchy fog before sunrise will, if over the terminals,
produce MVFR to IFR VSBY beginning around 10Z. VFR conditions
expected after sunrise, as fog dissipates.
Barron
&&
.PREV DISCUSSION...
(Issued 917 AM CDT FRI AUG 26 2016)
Large upper high still covers much of the sern US which should keep
pcpn chances across the cwa on the low side. However with plenty of
low level moisture and daytime heating (low/mid 90s) can expect sct
shra/tsra mainly this aftn across the TN valley. Pcpn chances will
taper off this evening.
007
&&
.HUN Watches/Warnings/Advisories...
AL...NONE.
TN...NONE.
&&
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Aug 26, 12:29 PM CST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
129 PM CDT FRI AUG 26 2016
ALZ001>010-016-TNZ076-096-097-271100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
129 PM CDT FRI AUG 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF
SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TONIGHT...
FOR THE REST OF TODAY AND THROUGH THIS EVENING...SCATTERED
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA. AN ISOLATED STRONG
STORM CANNOT BE RULED OUT...CAPABLE OF WIND GUSTS TO 50
MPH...LIGHTNING...AND BRIEF HEAVY RAIN.
OUTSIDE AND BEFORE THUNDERSTORM DEVELOPMENT...HEAT INDEX VALUES
COULD RANGE FROM 100 TO 105 DEGREES ACROSS PORTIONS OF NORTHWEST AND
NORTH CENTRAL ALABAMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED MAINLY AFTERNOON SHOWER AND THUNDERSTORM DEVELOPMENT IS
EXPECTED THROUGH MID WEEK. THE STRONGER STORMS IN THIS PERIOD COULD
PRODUCE GUSTY WINDS...LIGHTNING...AND LOCALLY HEAVY RAIN.
MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE BETWEEN 100 TO 105
DEGREES DURING THE AFTERNOON HOURS ON SATURDAY...MAINLY ACROSS
NORTHWEST AND NORTH CENTRAL ALABAMA.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.
Thunderstorm Wind, Lawrence
- When
- August 26, 1:40 PM CST to 1:43 PM CST
- Where
- Lawrence County, 5.53 mi WNW of Speake
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.450, -87.160
Two trees were knocked down in the Oakville district near Speake.
Thunderstorm Wind, Lawrence
- When
- August 26, 1:40 PM CST to 1:43 PM CST
- Where
- Lawrence County, 0.57 mi W of Moulton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.480, -87.290
Power lines were knocked down on Court Street in Moulton.
Thunderstorm Wind, Colbert
- When
- August 26, 2:04 PM CST to 2:07 PM CST
- Where
- Colbert County, 3.96 mi SE of Spring Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.610, -87.580
Trees were knocked down near the Lagrange community.
Thunderstorm Wind, Colbert
- When
- August 26, 2:04 PM CST to 2:07 PM CST
- Where
- Colbert County, 3.25 mi SSE of Spring Vly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.610, -87.600
Trees were knocked down near the Lagrange community.
Thunderstorm Wind, Colbert
- When
- August 26, 2:29 PM CST to 2:32 PM CST
- Where
- Colbert County, 1.33 mi ENE of Emco Listerhill Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -87.550
A tree was knocked down onto power lines in Leighton.
Thunderstorm Wind, Colbert
- When
- August 26, 2:40 PM CST to 2:43 PM CST
- Where
- Colbert County, 0.89 mi NW of Littleville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.590, -87.680
A building collapsed at a lumber yard near Littleville.
Thunderstorm Wind, Colbert
- When
- August 26, 2:40 PM CST to 2:43 PM CST
- Where
- Colbert County, Whitehouse Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.650, -87.680
Trees were knocked down in Littleville. Time estimated by radar.
Thunderstorm Wind, Colbert
- When
- August 26, 2:50 PM CST to 2:53 PM CST
- Where
- Colbert County, 0.69 mi N of Muscle Shoals
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.760, -87.670
A power pole was knocked down in Sheffield.
Thunderstorm Wind, Colbert
- When
- August 26, 2:58 PM CST to 3:01 PM CST
- Where
- Colbert County, 3.64 mi NNW of Barton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.780, -87.900
Two trees were knocked down in Cherokee.
Thunderstorm Wind, Madison
- When
- August 26, 4:26 PM CST to 4:29 PM CST
- Where
- Madison County, 1.33 mi ENE of New Hope
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -86.380
A tree was knocked down on a house. Time estimated from radar.
Thunderstorm Wind, Madison
- When
- August 26, 4:30 PM CST to 4:33 PM CST
- Where
- Madison County, 0.9 mi NW of New Hope
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.540, -86.410
A tree was knocked down on power lines on Madison Avenue. Time estimated from radar.
Thunderstorm Wind, Madison
- When
- August 26, 4:35 PM CST to 4:38 PM CST
- Where
- Madison County, Brownsboro
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.750, -86.450
A tree was knocked down across Brownsboro Road. Time estimated from radar.
Thunderstorm Wind, Madison
- When
- August 26, 4:58 PM CST to 5:01 PM CST
- Where
- Madison County, 2.19 mi SW of Huntsville Mills Arp
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -86.580
A tree and power lines were knocked down on White Street. Time estimated from radar.
Thunderstorm Wind, Madison
- When
- August 26, 5:05 PM CST to 5:08 PM CST
- Where
- Madison County, 0.69 mi N of Huntsville Park
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.710, -86.620
A tree and power lines were knocked down on Biscayne Street. Time estimated from radar.
Thunderstorm Wind, Madison
- When
- August 26, 5:05 PM CST to 5:08 PM CST
- Where
- Madison County, 0.57 mi W of Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.730, -86.630
A large tree limb was knocked down at the corner of Green Acres Drive and Holmes Avenue. The limb was on power lines and partly blocking Green Acres Drive. Time estimated from radar.
Thunderstorm Wind, Madison
- When
- August 26, 5:05 PM CST to 5:08 PM CST
- Where
- Madison County, Huntsville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.730, -86.620
Power lines and poles were knocked down. Time estimated from radar.
Thunderstorm Wind, Madison
- When
- August 26, 5:05 PM CST to 5:08 PM CST
- Where
- Madison County, 1.33 mi WSW of Normal
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 34.770, -86.600
A tree was knocked down at the corner of Blue Spring Road and Mastin Lake Road. time estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Mississippi, August 26, 20161 death · 1 injured · 1 event
- Lightning Strike in Florida, August 26, 20161 death · 1 event
- Flood in Iowa, August 26 to 29, 2016$300,000 · 1 event
- Flash Flooding and Damaging Wind in California, August 26 to 27, 2016$170,000 · 75 kt wind · 5 events
- Flash Flooding in Indiana, August 26, 2016$99,000 · 15 events
- Flash Flooding and Damaging Wind in Nevada, August 26, 2016$113,000 · 65 kt wind · 4 events
- Flash Flood and Hail in Illinois, August 26, 2016$66,000 · 1 in hail · 7 events
- Flash Flooding and Damaging Wind in Arizona, August 26 to 27, 2016$55,000 · 65 kt wind · 4 events
- Damaging Winds in Tennessee, August 26, 2016$21,000 · 52 kt wind · 12 events
- Hail and Damaging Winds in Indiana, August 26, 2016$30,000 · 1 in hail · 4 events
- Tornado and Flash Flooding in Missouri, August 26 to 27, 2016$2,000 · EF0 · 10 events
- Flash Flooding and Flooding in Puerto Rico, August 26, 20168 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 653573, 653574, 653575, 653576, 653577, 653579, 653580, 653582, 653583, 653585, 653587, 653589, 653591, 653592, 653593, 653594, 653596.